Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 26, NWS Atlanta, GA

January 31, 2013Dawson County, Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 31, 2013, 1:52 AM EST for Dawson County, Forsyth County, Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2013, 1:52 AM EST (06:52 UTC)
Expired
Jan 31, 2013, 6:23 AM EST
In force
5 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Dawson County, GA, Forsyth County, GA

The radar

The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1). The gauge peaked at 12.89 ft at Jan 31, 2013, 3:00 AM EST.

actionminormoderate5101501/3102/01
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WGUS42 KFFC 310652
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 AM EST THU JAN 31 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC085-117-311200-
/O.NEW.KFFC.FL.W.0026.130131T0652Z-130131T1200Z/
/DWSG1.1.ER.130131T0600Z.130131T0600Z.130131T0600Z.NO/
152 AM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ETOWAH RIVER NEAR DAWSONVILLE. 
* UNTIL FURTHER NOTICE.
* AT 1 AM THURSDAY THE STAGE WAS 12.6 FEET...AND RISING QUICKLY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* AT 13 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS IN 
  SOUTH DAWSON COUNTY. MINOR FLOOD CONTINUES ON NICHOLSON ROAD IN 
  NORTHWEST FORSYTH COUNTY.

$$
2 follow-up statements
331 
WGUS82 KFFC 310720
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 AM EST THU JAN 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND 
  HAMILTON COUNTIES 

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


GAC047-TNC065-312120-
/O.CON.KFFC.FL.W.0024.130201T0600Z-130201T1800Z/
/WCKG1.1.ER.130201T0600Z.130201T0600Z.130201T1200Z.UU/
220 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE.
* FROM EARLY FRIDAY MORNING UNTIL FRIDAY AFTERNOON.
* AT 115 AM THURSDAY THE STAGE WAS 9.6 FEET...AND RISING SLOWLY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* FORECAST TO RISE TO FLOOD STAGE BY EARLY FRIDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF 
  WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. 
  MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM
  AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA.


$$

GAC083-TNC065-312120-
/O.CON.KFFC.FL.W.0018.000000T0000Z-130201T0600Z/
/ENGG1.1.ER.130130T2128Z.130131T1200Z.130201T0000Z.UU/
220 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL TONIGHT. 
* AT 2 AM THURSDAY THE STAGE WAS 13.2 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* AT 13 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.

$$

GAC129-213-313-312120-
/O.CON.KFFC.FL.W.0025.130131T2100Z-130203T0527Z/
/TLNG1.1.ER.130131T2100Z.130201T1800Z.130202T2327Z.NO/
220 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR TILTON.
* FROM LATE THIS AFTERNOON UNTIL LATE SATURDAY NIGHT.
* AT 2 AM THURSDAY THE STAGE WAS 11.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 21.7 FEET BY EARLY FRIDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* AT 21 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE.


$$

GAC085-117-311921-
/O.EXT.KFFC.FL.W.0026.000000T0000Z-130131T1921Z/
/DWSG1.1.ER.130131T0600Z.130131T0900Z.130131T1321Z.NO/
220 AM EST THU JAN 31 2013

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE. 
* FROM AFTER MIDNIGHT THIS MORNING UNTIL THIS AFTERNOON.
* AT 130 AM THURSDAY THE STAGE WAS 12.6 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE AND RISE TO NEAR 13.7 FEET BY EARLY THIS   MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATER THIS MORNING.
* AT 14 FEET...MODERATE FLOODING BEGINS IN NORTHWEST FORSYTH 
  COUNTY. OLD FEDERAL ROAD BEGINS TO FLOOD AND NICHOLSON ROAD IS 
  CLOSED OFF TO RESIDENTS. MINOR FLOODING CONTINUES IN SOUTH DAWSON 
  COUNTY.

$$

GAC117-312120-
/O.CON.KFFC.FL.W.0022.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130130T2145Z.130131T0515Z.000000T0000Z.UU/
220 AM EST THU JAN 31 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 2 AM THURSDAY THE STAGE WAS 7.5 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD 
  PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
  HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF
  THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE 
  AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER.

$$
827 
WGUS82 KFFC 311123
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 AM EST THU JAN 31 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES

 
GAC085-117-311153-
/O.CAN.KFFC.FL.W.0026.000000T0000Z-130131T1921Z/
/DWSG1.N.ER.130131T0600Z.000000T0000Z.000000T0000Z.NO/
623 AM EST THU JAN 31 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE 
* AT 6 AM THURSDAY THE STAGE WAS 11.5 FEET...AND FALLING.
* FLOOD STAGE IS 13 FEET. 
* AT 12.0 FEET...MINOR FLOODING OF NICHOLSON ROAD IN NORTHWEST 
  FORSYTH COUNTY BEGINS.
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 30, 11:33 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 30, 11:33 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 PM EST WED JAN 30 2013

.LATE EVENING UPDATE...
THE RAINS HAVE PUSHED EAST AND THE THREAT OF FLOODING WILL
CONTINUE TO DIMINISH THROUGH TONIGHT. THEREFORE... THE FLOOD
WATCH HAS BEEN CANCELLED. ALTHOUGH THE FLOOD WATCH IS CANCELLED...
SOME RIVERS AND CREEKS WILL STILL EXPERIENCE MINOR FLOODING DUE TO
RUNOFF... SO RESIDENTS ACROSS NORTH GEORGIA NEAR TYPICAL FLOOD
PRONE RIVERS AND CREEKS SHOULD CONTINUE TO MONITOR FOR POSSIBLE
RIVER FLOOD WARNINGS IN YOUR AREA.

&&

.PREV UPDATE DISCUSSION... /ISSUED 950 PM EST WED JAN 30 2013/

EVENING UPDATE...
THE LINE OF THUNDERSTORMS HAS PUSHED EAST AND THE THREAT OF SEVERE
WEATHER HAS ENDED FOR THE REST OF TONIGHT. THE COLD FRONT WILL SWEEP
ACROSS MOST OF THE FORECAST AREA THROUGH MIDNIGHT... WITH STRONG
GUSTY NORTHWEST WINDS IN ITS WAKE. HAVE EXTENDED THE WIND ADVISORY
THROUGH 7 AM THURSDAY MORNING TO ACCOUNT FOR THE STRONG WINDS BEHIND
THE FRONT. GUSTY WINDS WILL CONTINUE THROUGH MOST OF THURSDAY... SO
WILL RE-ADDRESS POTENTIAL TO EXTEND THE ADVISORY EVEN LATER WITH THE
MIDNIGHT SHIFT. THE FLOOD WATCH FOR NORTH GA WILL BE ALLOWED TO
EXPIRE AT MIDNIGHT. WITH THE RAINS ENDING THIS EVENING... EXPECT THE
MINOR FLOOD PROBLEMS ACROSS NORTH GEORGIA TO GRADUALLY IMPROVE AFTER
MIDNIGHT WITH NO ADDITIONAL RAINS EXPECTED. OTHERWISE... THE REST OF
FORECAST LOOKS ON TRACK FOR NOW... WITH ADDITIONAL UPDATES
ANTICIPATED AS RAINS GRADUALLY END FROM WEST TO EAST THROUGH THE
EVENING. /39

SHORT TERM /TONIGHT THROUGH FRIDAY/...
/ISSUED AT 322 PM EST WED JAN 30 2013/
REST OF TODAY...CHANCE FOR SEVERE WEATHER CONTINUES ACROSS MOST OF
THE CWA...WITH EXCEPTION OF FAR NORTHWEST GEORGIA AND HAVE ALREADY
DROPPED THE TORNADO WATCH FROM THAT AREA. CURRENT THINKING IS THAT WE
WILL CONTINUE TO SEE THE CHANCE FOR TORNADOES AND WIND DAMAGE.
EXPECT THE LINE OF BROKEN STORMS TO FORM INTO A LINE AND LEAD TO
MOSTLY A WIND EVENT LATER THIS EVENING INTO TONIGHT. MOST OF THE
SEVERE WEATHER SHOULD BE OUT OF THE AREA AFTER 02Z. AFTER
THAT...EXPECT LIGHT RAIN THROUGH 06Z. CLOUDS SHOULD CLEAR
OVERNIGHT INTO TOMORROW.

DRY FORECAST FOR THURSDAY. WEAK FRONT WILL MOVE THROUGH THURSDAY
NIGHT AND MAIN IMPACT WILL BE CLOUDS. ENOUGH MOISTURE THOUGH AND
TEMPERATURES ARE COLD ENOUGH THAT FORECAST WILL CONTINUE MENTION
OF SNOW FLURRIES ACROSS NORTHEAST GEORGIA. SHOULD BE VERY LIGHT
AND NO ACCUMULATION IS EXPECTED.

IN THE NEAR TERM HAD TO ADJUST TEMPERATURES BASED ON CURRENT
TRENDS...BUT THROUGH THE SHORT TERM...TEMPERATURES ARE BASED ON A
MODEL BLEND.

STRONGEST WINDS SO FAR ACROSS NORTHEAST GEORGIA HAVE BEEN AROUND
35 MPH. BASED ON TRENDS HAVE DECIDED TO CANCEL THE HIGH WIND
WARNING AND KEEP ALL OF THE CWA UNDER THE WIND ADVISORY THROUGH
MIDNIGHT.

ARG/11

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 410 AM EST WED JAN 30 2013/
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN
U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL PERSIST
OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A SERIES OF UPPER
LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT. THE FIRST
DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM PERIODS...AND
WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM EARLY FRIDAY.

THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY
AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY
MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR
NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT
WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX
INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE
POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA.

HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED
MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC
WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH
MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE
POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO
TUESDAY NIGHT.

BELANGER

31

FIRE WEATHER...
/ISSUED AT 322 PM EST WED JAN 30 2013/
FUELS ARE WET AT THIS POINT...BUT WILL HAVE TO CONTINUE TO MONITOR
AS RH VALUES WILL DROP TO 25 PERCENT THURSDAY AND FRIDAY. AREAS WILL
BE ISOLATED ON THURSDAY...BUT FRIDAY IS DRIER AND A LARGE AREA IS
BORDERLINE FOR 4 HOURS OF 25 PERCENT OR LESS RH. WINDS WILL BE GUSTY
BOTH THURSDAY AND FRIDAY.

11

HYDROLOGY...
/ISSUED AT 322 PM EST WED JAN 30 2013/
ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF
NORTH GEORGIA...MAINLY IN AN AREA FROM TRENTON TO HIAWASSEE TO
CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE AREAS. EAST OF
THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. GIVEN
AMOUNTS...WILL CONTINUE WITH THE FLOOD WATCH THROUGH MIDNIGHT.

AVIATION...
00Z UPDATE...
TIMING TOOL INDICATES THE CURRENT RAIN SHIELD SHOULD PUSH EAST OF
ATLANTA TAF SITES BY AROUND 02-03Z THIS EVENING... BUT MVFR CIGS
WILL LIKELY LINGER THRU 05-06Z IF NOT LATER. EXPECT THE COLD FRONT
TO PUSH ACROSS ATL AROUND 06Z AND SHOULD SEE VFR CIGS AROUND THAT
TIME. HOWEVER...MID LEVEL CLOUDS WILL PERSIST OVERNIGHT WITH
CLEARING AROUND 12Z. CURRENT SW WINDS AROUND 10G15KT WILL PERSIST
AHEAD OF THE COLD FRONT...THEN AROUND 06Z... SHOULD SEE NW WINDS
WITH HIGHER GUSTS OVERNIGHT AND CONTINUING THRU THU. WINDS DIMINISH
BY 23-24Z THU... WITH LIGHTER WNW WINDS AND VFR CONDITIONS
PERSISTING THU NIGHT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF ENDING RAIN AND VFR CIGS...HIGH
CONFIDENCE ON ALL OTHER ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          37  50  31  46 /  90   5   5   0
ATLANTA         33  49  32  44 /  60   5   5   0
BLAIRSVILLE     33  42  27  35 /  60   5  20  10
CARTERSVILLE    34  47  30  40 /  50   5  10   0
COLUMBUS        38  56  37  53 /  70   5   5   0
GAINESVILLE     35  46  30  41 /  70   5  10   0
MACON           39  55  34  53 /  90   5   5   0
ROME            33  48  29  41 /  30   5  10   0
PEACHTREE CITY  36  50  32  46 /  60   5   5   0
VIDALIA         46  59  38  57 / 100   0   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM EST THURSDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, Jan 31, 12:05 AM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 AM EST THU JAN 31 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-010515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1205 AM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...THE THREAT OF SEVERE STORMS ACROSS NORTH AND CENTRAL GEORGIA HAS
ENDED BUT STRONG WINDS STILL EXPECTED OVERNIGHT...

ALTHOUGH THE FLOOD WATCH IS NO LONGER IN EFFECT...SOME MINOR
FLOODING OF SMALL CREEKS AND STREAMS IS STILL OCCURRING AS A RESULT
OF THE HEAVY RAINFALL...ESPECIALLY IN NORTHWEST GEORGIA. THOSE
WITH INTERESTS ALONG CREEKS AND STREAMS SHOULD MONITOR CHANGING
CONDITIONS.

WIND ADVISORY WILL REMAIN IN EFFECT OVERNIGHT DUE TO STRONG
GRADIENT WINDS INCREASING BEHIND A COLD FRONT THAT WILL PUSH
ACROSS THE AREA. WINDS ARE EXPECTED TO DIMINISH AFTER 7 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE
VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE
AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW
FLURRIES OR A MIX OF LIGHT RAIN AND SNOW ACROSS NORTH GEORGIA. NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS
EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 30, 8:51 PM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     DAHLONEGA               34.53N 83.98W
01/30/2013                   LUMPKIN            GA   COUNTY OFFICIAL

            THE 911 CENTER HAS REPORTED UP TO 9 TREES HAD FALLEN
            EARLIER ASSOCIATED WITH THE STORMS THAT MOVED THROUGH.

&&

GWETZEL
Local storm report, Jan 30, 8:52 PM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
852 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     TSTM WND DMG     LAFAYETTE               34.71N 85.28W
01/30/2013                   WALKER             GA   PUBLIC

            THERE WERE MULTIPLE TREES DOWN COUNTY WIDE.

0841 AM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
01/30/2013                   CHATTOOGA          GA   PUBLIC

            ONE TREE WAS REPORTED DOWN DUE TO HIGH WINDS.

0910 AM     TSTM WND DMG     STEPHENSVILLE           34.89N 85.55W
01/30/2013                   DADE               GA   PUBLIC

            4 TREES WERE REPORTED DOWN IN THE COUNTY.

0925 AM     TSTM WND DMG     2 SW TIDINGS            34.42N 85.27W
01/30/2013                   CHATTOOGA          GA   EMERGENCY MNGR

            TREE AND POWERLINES DOWN ON BEN MOSELY CIRCLE

1101 AM     TORNADO          3 E LINDALE             34.18N 85.12W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON PLEASANT VALLEY ROAD

1101 AM     TSTM WND DMG     2 ENE ROME              34.28N 85.15W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON WOODWARD STREET

1104 AM     TSTM WND DMG     2 NE ROME               34.28N 85.16W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            TREE ON HOUSE IN ROME ON DOGWOOD STREET. PERSON TRAPPED
            IN HOME BUT IS OK

1115 AM     NON-TSTM WND DMG MACON                   32.83N 83.64W
01/30/2013                   BIBB               GA   PUBLIC

            TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   EMERGENCY MNGR

            MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
            CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   PUBLIC

            SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
            ADAIRSVILLE

1120 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   EMERGENCY MNGR

            *** 1 FATAL, 14 INJ *** MAN KILLED IN MOBILE HOME NEAR
            ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
            100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.

1125 AM     TORNADO          4 SE CALHOUN            34.45N 84.90W
01/30/2013                   GORDON             GA   AMATEUR RADIO

            MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
            TIME ESTIMATED FROM RADAR

1130 AM     TORNADO          4 SE CALHOUN            34.46N 84.90W
01/30/2013                   GORDON             GA   EMERGENCY MNGR

            *** 8 INJ *** NUMEROUS TREES AND POWERLINES FROM REDBUD
            RD TO HWY 53...SEVERAL HOMES DAMAGED...7 POULTRY HOMES
            DESTROYED AND 8 INJURIES REPORTED IN GORDON COUNTY WHICH
            OCCURRED IN ONE HOME. SEVERAL OF THE INJURIES ARE
            CRITICAL

1200 PM     TORNADO          MOUNTAINTOWN            34.76N 84.56W
01/30/2013                   GILMER             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
            MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.

1241 PM     TSTM WND DMG     4 N CANTON              34.30N 84.50W
01/30/2013                   CHEROKEE           GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR BURRIS AND SARDIS ROADS.

1245 PM     HAIL             BRASWELL                33.99N 84.96W
01/30/2013  E0.25 INCH       PAULDING           GA   EMERGENCY MNGR

1250 PM     FUNNEL CLOUD     YORKVILLE               33.93N 85.00W
01/30/2013                   PAULDING           GA   AMATEUR RADIO

            FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE

1251 PM     TORNADO          DALLAS                  33.92N 84.84W
01/30/2013                   PAULDING           GA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
            MEMORIAL DRIVE

0100 PM     TSTM WND DMG     FRANKLIN                33.28N 85.10W
01/30/2013                   HEARD              GA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
            IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
            ROAD.

0100 PM     TSTM WND DMG     5 NW FRANKLIN           33.32N 85.16W
01/30/2013                   HEARD              GA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN.

0135 PM     TSTM WND DMG     DAHLONEGA               34.53N 83.98W
01/30/2013                   LUMPKIN            GA   COUNTY OFFICIAL

            THE 911 CENTER HAS REPORTED UP TO 9 TREES HAD FALLEN
            EARLIER ASSOCIATED WITH THE STORMS THAT MOVED THROUGH.

0207 PM     HAIL             3 WSW MOUNTAIN PARK     34.06N 84.46W
01/30/2013  E1.00 INCH       COBB               GA   PUBLIC

            THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.

0313 PM     TSTM WND DMG     GREENVILLE              33.03N 84.71W
01/30/2013                   MERIWETHER         GA   COUNTY OFFICIAL

            MULTIPLE TREES HAVE COME DOWN DOWN ACROSS THE COUNTY.

0315 PM     TSTM WND DMG     NEWNAN                  33.37N 84.80W
01/30/2013                   COWETA             GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY. SOME ROADS
            WHERE THE TREES FELL WERE WELCOME AND ARNCO ROADS...1900
            BLOCK OF HIGHWAY 16...AND NEWTON ROAD.

0315 PM     FLOOD            HIAWASSEE               34.95N 83.76W
01/30/2013                   TOWNS              GA   EMERGENCY MNGR

            FLOODING IN THE COUNTY HAS CLOSED 7 ROADS. ONE FAMILY
            DISPLACED PER THE EM.

0345 PM     TSTM WND DMG     HAMILTON                32.76N 84.88W
01/30/2013                   HARRIS             GA   PUBLIC

            TREE DOWN ON US ROUTE 27.

0512 PM     TSTM WND DMG     AMERICUS                32.07N 84.23W
01/30/2013                   SUMTER             GA   COUNTY OFFICIAL

            MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
            AMERICUS.

0524 PM     TSTM WND DMG     7 W MACON               32.83N 83.76W
01/30/2013                   BIBB               GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN WEST OF MACON.

&&

GWETZEL
Local storm report, Jan 30, 10:40 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     2 E GRESSTON            32.29N 83.22W
01/30/2013                   DODGE              GA   COUNTY OFFICIAL

            4 HOUSES WITH MAJOR ROOF DAMAGE AND SEVERAL BARNS KNOCKED
            DOWN.

&&

DDARBE

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:20 PM ESTSevere Thunderstorm WarningFFCDodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 6 more55 min
Jan 30, 8:12 PM ESTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs33 min
Jan 30, 10:06 PM ESTRiver Flood WarningFFCCatoosa34 hr
Jan 30, 10:06 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield56 hr
Jan 31, 2:02 AM ESTRiver Flood WarningFFCCherokee13 hr
Jan 31, 2:40 AM ESTRiver Flood WarningFFCMurray, Whitfield32 hr
Jan 31, 2:40 AM ESTRiver Flood WarningFFCWhitfield54 hr
Jan 31, 6:53 PM ESTRiver Flood WarningFFCForsyth, Fulton11 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.